MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to confirm the reported incident as we were unable to replicate the reported incident during our evaluation.The housing and power cord were visually inspected and were found acceptable.The indicator on the control unit properly flashed solid green when the handpiece was connected to the control unit.The device properly functioned on all settings and speed.Upon disassembly, water was observed inside the core tube.The root cause was determined to be a seal failure that led to water ingress into the handpiece, which intermittently affected the motor functionality.We currently have a capa open to address this issue.The corrective action includes repairs by replacing the current seal housing with a new seal housing assembly, o-rings and switch pcb and motor if there is any evidence of water inside the core tube.We believe these changes will better prevent water and steam from entering into the inner components of the handpiece.Procedure was completed using another handpiece that they had in stock.
 
Event or Problem Description
During tipp ( transilluminated powered phlebectomy) procedure, the resector failed to rotate.So, the procedure was completely using a different handpiece.There was no injury or any adverse event to the patient as the result of this incident.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8532737
Report Number1220948-2019-00044
Device Sequence Number373593
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7210387F
Device Lot NumberYB02407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1